MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Death (1802); Cardiogenic Shock (2262)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, our investigation is still in progress.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported the patient was presented to the physician with hemodynamic support for cardiogenic shock (cgs) and the clinic decided to implant impella cp.Before using the abiomed 14f introducer, they used terumo radufocus introducer ii with 8f.The obturator part had been introduced without problems, everything runs in normal way.As they used the 14f introducer, they dilate with 10f / 12f.Then they took the 14f introducer peel away system.Before launching in the vessel, the top of the peel away system split in two pieces.So they took a second peel away system and everything runs normal.Customer reported no medical or surgical intervention was reported, however there was a delay for several minutes.On (b)(6), 2020, the customer reported the therapy stopped the following night and the patient expired on friday, (b)(6), 2019.As reported by physician the patient was in poor condition, cause of death cpr in icu after very bad prognoses in cath lab.Additional information has been requested.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, g4, g7, h2, h6 and h10: the device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.Multiple attempts were made to obtain the information regarding device location however, no information is available.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.As per abiomed introducer sheath in-process and final inspection procedure, the devices in this lot were inspected as follows: 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Slight discoloration from tipping process is acceptable.Verify proper tip shape according to drawing.Per section 12.2, visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key9586194
Report Number1035166-2020-00004
Device Sequence Number3674502
Product Code DYB
UDI-Device Identifier00885672009748
UDI-Public00885672009748
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight120